MAUDE Adverse Event Report: CAREFUSION MAXPLUS® TRI-FUSE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MAXPLUS® TRI-FUSE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MP9233-C
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
The customer reported one of the needleless connectors on a maxplus trifuse cracked and leaked during patient use.The customer would like to know if the crack originated from the inside or the outside of the product.
 
Additional Manufacturer Narrative
The customer¿s report that the maxplus trifuse cracked and leaked was confirmed to be damaged maxplus port components.Visual inspection observed that the maxplus connectors were worn down and the plastic body had been weakened.Functional testing replicated leaks from two of the maxplus ports.Closer inspection under magnification of the maxplus components observed small cracks in the plastic of the maxplus body.The maxplus body was observed to be scuffed and the plastic had patches of white similarly to having been exposed to disinfecting alcohol.Based on these observations, the cracks originate from the outside of the maxplus.The root cause of the broken maxplus could not be definitively determined.
 
Event or Problem Description

Brand Name
MAXPLUS® TRI-FUSE EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8376258
Report Number9616066-2019-00466
Device Sequence Number16715630
Product Code FPA
UDI-Device Identifier10885403237089
UDI-Public10885403237089
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMP9233-C
Device Catalogue NumberMP9233-C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MZ1000-07,10ML BD SYRINGE, THERAPY DATE (B)(6) 2019.
Patient Age4 YR